Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 107, NWS Jackson, MS

March 10, 2016Holmes County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 10, 2016, 10:56 AM CST for Holmes County, Yazoo County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2016, 10:56 AM CST (16:56 UTC)
Expired
Mar 10, 2016, 11:47 AM CST
In force
51 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Holmes County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 420 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
420 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 4:56 AM CST, 6 hours earlier.

Area forecast discussion, Mar 10, 4:56 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
456 AM CST THU MAR 10 2016

...SIGNIFICANT FLASH FLOODING ONGOING ACROSS PORTIONS OF THE
ARKLAMISS DELTA...

.DISCUSSION...
SHORT TERM (TODAY THROUGH FRIDAY NIGHT)...A DANGEROUS SITUATION HAS
UNFOLDED OVERNIGHT ACROSS PARTS OF NE LOUISIANA AND SE ARKANSAS. PER
MRMS 12 HR RAINFALL ESTIMATES...A SWATH OF 3 TO 6 INCHES OF RAIN FELL
ATOP AN AREA THAT HAD ALREADY SEEN SEVERAL INCHES OF RAIN OVER THE
PREVIOUS 24 HOURS. THIS HAS RESULTED IN COUNTLESS ROADS BEING FLOODED
AND NOW EVACUATIONS OF HOMES IN MULTIPLE COUNTIES AND PARISHES. WATER
RESCUES WERE UNDERWAY THIS EARLY MORNING ACROSS CHICOT COUNTY AR AND
IN THE GREENVILLE AREA. UNFORTUNATELY WE MAY SEE A SIMILAR SCENE
UNFOLD ACROSS OTHER AREAS AS ADDITIONAL WAVES OF RAIN ARE EXPECTED
OVER THE NEXT FEW DAYS.

UPPER LOW CONTINUES TO MEANDER OVER NORTHERN MEXICO THIS MORNING,
WITH A STEADY SOUTHERLY FETCH AT ALL LEVELS OF THE ATMOSPHERE
CONTINUING. THIS WAS CONTINUING TO PUMP IN A MOISTURE RICH AIRMASS,
WITH A CORRIDOR OF NEAR 2 INCH PW EXPANDING OVER THE REGION. THROUGH
FRIDAY NIGHT, THE UPPER LOW WILL MAKE SLOW EASTWARD PROGRESS INTO
TEXAS AND A SERIES OF UPPER DISTURBANCES WILL ROTATE AROUND PRODUCING
MULTIPLE WAVES OF CONVECTION OVER THE CWA. THIS CONVECTION WILL TEND
TO BE ORIENTED IN A GENERALLY NORTH TO SOUTH FASHION, RESULTING IN
TRAINING...AND ADDITIONAL FLASH FLOOD PROBLEMS. WHAT IS DIFFERENT
ABOUT TODAY...IS WE WILL BEGIN TO SEE ACTIVITY FARTHER EASTWARD IN
THE CWA. AS A RESULT, WE HAVE EXPANDED THE FLASH FLOOD WATCH TO
INCLUDE AREAS FARTHER EAST (AND SOUTH OF I-2O). THE WATCH WAS ALSO
EXTENDED IN TIME THROUGH SATURDAY THE CULPRIT UPPER LOW REMAINS TO
OUR WEST THROUGH THAT TIME. FOR HWO/HAZARD GRAPHICS, WE HAVE SLIGHTLY
EXPANDED THE SIGNIFICANT THREAT AREA TO TAKE IN SOME AREAS OF
MISSISSIPPI ADJACENT TO THE MS RIVER WHERE CONSIDERABLE FLOODING IS
ALREADY ONGOING. OTHERWISE THE ELEVATED AREAS GENERALLY MATCH THE
AREA OF THE UPDATED WATCH. WPC FORECAST FOR ADDITIONAL AMOUNTS OF 4-8
INCHES SEEMED QUITE REASONABLE, SO WE WILL REFLECT THESE AMOUNTS IN
OUR PRODUCTS.

THERE IS ALSO SOME LIMITED POTENTIAL FOR STRONG TO SEVERE STORMS OVER
MUCH OF THE AREA TODAY AS WEAK TO MODERATE INSTABILITY DEVELOPS AND
DEEP LAYER SHEAR REMAINS MORE THAN SUFFICIENT ACROSS THE AREA. LARGE
SCALE FORCING WILL BE RATHER MODEST, HOWEVER, AND IT IS POSSIBLE
THERE WILL BE A SIMILAR SITUATION TO YESTERDAY WITH TRAINING
CONVECTION TENDING TO WORK OVER THE ATMOSPHERE AHEAD OF MORE POTENT
STORMS...CAUSING MANY OF THEM TO BE ELEVATED. STILL, WE WILL CONTINUE
TO HIGHLIGHT A LIMITED THREAT IN THE HWO WITH DAMAGING WIND GUSTS AS
THE MAIN THREAT, THOUGH A TORNADO CANNOT BE RULED OUT. BOTTOM LINE,
THE MAIN STORY WITH THIS FORECAST PACKAGE IS THE FLOOD THREAT. /DL/

LONG TERM (SATURDAY THROUGH WEDNESDAY)...THE PESKY UPPER LOW WILL
CONTINUE TO SPIN ACROSS NORTH CENTRAL TEXAS COME SATURDAY MORNING.
THIS WILL CONTINUE TO HELP FEED MOISTURE AND RAIN INTO OUR REGION.
SOME MODELS INDICATE SOME DRIER AIR THAT MAY REDUCE THE COVERAGE OF
THE STORMS ACROSS OUR AREA BY THIS TIME. HOWEVER...ANOTHER SURGE OF
HEAVY RAIN IS STILL BEING SHOWN NEAR THE COAST POTENTIALLY MOVING
NORTH INTO THE EASTERN PART OF THE FORECAST AREA SATURDAY AFTERNOON.
THIS COMES AS THE MAIN UPPER LEVEL SYSTEM FINALLY OPENS UP AND
STARTS TO LIFT OFF TO THE NORTHEAST. THIS COULD BRING ANOTHER COUPLE
OF INCHES PARTICULARLY TO THE EASTERN PART OF THE AREA...BUT STILL
EXACERBATE FLOODING ISSUES GIVEN ANTECEDENT CONDITIONS FROM ONGOING
RAINFALL FROM THE SHORT TERM. HAVE CONTINUED MENTION OF HEAVY RAIN
AND FLOODING IN GRAPHICS AND HWO THROUGH SATURDAY.

THE RAIN WILL PUSH OFF TO THE NORTHEAST OF THE MAIN UPPER DYNAMICS
ALSO PULLS NORTHEAST. THIS COULD RESULT IN A LULL IN RAIN ACTIVITY
FOR SOME OF SUNDAY INTO SUNDAY NIGHT...ESPECIALLY FOR THE SOUTHERN
PARTS OF THE FORECAST AREA. HOWEVER...QUICK ON ITS HEELS IS ANOTHER
UPPER LEVEL TROUGH/LOW. UNLIKE THE CURRENT SYSTEM...THIS ONE IS
RATHER FAST MOVING AND WILL MOVE ACROSS THE NORTHERN PARTS OF THE
FORECAST AREA LATE SUNDAY THROUGH SUNDAY NIGHT. PARAMETERS WITH THIS
SYSTEM LOOK PRETTY DECENT FOR SEEING SEVERE POTENTIAL. VERTICAL
TOTALS ARE AROUND 28-30C THANKS TO VERY COLD 500MB TEMPERATURES
ASSOCIATED WITH THE CLOSED LOW. IN ADDITION...WIND SHEAR IS GOOD FOR
ORGANIZED STORMS. WILL INTRODUCE AN AREA INTO THE HWO INITIALLY FOR
SUNDAY NIGHT IN THE DELTA BUT THIS MAY NEED TO BE EXPANDED IN AREA
AND TIME AS THE EVENT NEARS. GIVEN THE PLETHORA OF GRAPHICS
ASSOCIATED WITH THE CURRENT SHORT TERM HAZARDS...WILL FOREGO ADDING
ANOTHER ONE AT THIS TIME. DRIER WEATHER WILL MOVE IN FOLLOWING THIS
SYSTEM FOR A FEW DAYS. OVERALL TEMPERATURES WILL REMAIN MILD TO
ACTUALLY FAIRLY WARM FOR THIS TIME OF YEAR. HIGHS IN THE 70S AND
EVEN 80S LOOK LIKELY THROUGH THE WEEK WITH LOWS IN THE 60S. /28/

&&

.AVIATION...IFR/MVFR CONDITIONS DUE TO LOW STRATUS PREVAIL ACROSS
MOST OF THE AREA THIS MORNING, AND THIS IS EXPECTED TO PERSIST...IF
NOT WORSEN...THROUGH THE TAF PERIOD. CURRENTLY A LARGE AREA OF SHRA/
TSRA WAS SITUATED OVER WEST MS/SE AR/NE LA. THROUGH THE DAY, THIS
ACTIVITY WILL SPREAD EASTWARD AND IMPACT MOST TERMINALS OFF AND ON
THROUGH TONIGHT. ADDITIONAL WAVES OF SHRA/TSRA ARE ANTICIPATED OVER
THE UPCOMING DAYS. SE WINDS WILL BE GUSTY AT TIMES WITH SOME GUSTS
BETWEEN 2O TO 30 KT POSSIBLE THROUGH THE DAYTIME HOURS TODAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  67  70  64 /  95  77  85  59
MERIDIAN      78  66  70  62 /  54  62  69  56
VICKSBURG     74  68  71  65 /  99  80  90  64
HATTIESBURG   78  66  70  64 /  59  73  89  77
NATCHEZ       74  68  71  64 /  99  86  93  68
GREENVILLE    73  64  70  62 / 100  81  84  60
GREENWOOD     74  67  70  63 / 100  82  79  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SATURDAY AFTERNOON
     FOR MSZ043-048>052-054>058-062>066-072>074.

     FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-025-
     034-035-040>042-047-053-059>061.

LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.

&&

DL/28
Hazardous weather outlook, Mar 10, 10:00 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CST THU MAR 10 2016

ARZ074-075-LAZ007-008-015-MSZ018-111600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-BOLIVAR-
1000 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...EXTREME
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SIGNIFICANT FLASH FLOODING IS IMMINENT. ADDITIONAL RAINFALL AMOUNTS OF
3 TO 5 INCHES ARE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND REST OF TODAY THROUGH TONIGHT.

LAZ009-016-023-MSZ019-034-040-041-111600-
EAST CARROLL-MADISON LA-FRANKLIN LA-SUNFLOWER-WASHINGTON-
ISSAQUENA-SHARKEY-
1000 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH TONIGHT.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND REST OF TODAY THROUGH TONIGHT.

MSZ026>033-036>039-042>046-049>052-056>058-066-111600-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JONES-
1000 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

HEAVY RAIN IS EXPECTED THROUGH TONIGHT, POSSIBLY RESULTING IN FLASH
FLOODING. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY, ESPECIALLY ALONG AND SOUTH OF
I-20. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS
NORTH OF I-20.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND REST OF TODAY THROUGH TONIGHT.

LAZ024>026-MSZ025-035-047-048-053>055-059>065-072>074-111600-
CATAHOULA-TENSAS-CONCORDIA-LEFLORE-HUMPHREYS-WARREN-HINDS-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST-
1000 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED THROUGH TONIGHT.
TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED, WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS. A BRIEF TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING ARE
EXPECTED FRIDAY THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE ON SUNDAY NIGHT, MAINLY FOR AREAS
NORTH OF I-20.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT AND REST OF TODAY THROUGH TONIGHT.

26

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 10, 10:11 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      RULEVILLE               33.72N 90.55W
03/10/2016                   SUNFLOWER          MS   DEPT OF HIGHWAYS

            US 49 AT HWY 8 IS FLOODED.

1010 AM     FLASH FLOOD      RAYVILLE                32.47N 91.76W
03/10/2016                   RICHLAND           LA   PUBLIC

            RICHLAND APARTMENTS ARE FLOODING. REPORT VIA BROADCAST
            MEDIA.

&&

JCULIN
Special weather statement, Mar 10, 10:16 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST THU MAR 10 2016

MSZ040-042-047-101645-
ISSAQUENA MS-WARREN MS-YAZOO MS-
1016 AM CST THU MAR 10 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO...WARREN AND
SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 1045 AM CST...

AT 1016 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VALLEY PARK TO NEAR
VICKSBURG TO YOKENA...AND MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  VALLEY PARK AROUND 1020 AM CST.
  REDWOOD AROUND 1025 AM CST.
  OAK RIDGE AROUND 1030 AM CST.
  BOVINA AROUND 1035 AM CST.
  PHOENIX AND FLOWERS AROUND 1040 AM CST.
  YOUNGTON AROUND 1045 AM CST.

LAT...LON 3262 9100 3266 9072 3268 9070 3266 9068
      3270 9067 3274 9059 3255 9054 3250 9056
      3248 9061 3244 9059 3237 9064 3234 9063
      3235 9069 3234 9071 3228 9071 3216 9096
      3229 9093 3237 9087 3237 9089 3234 9091
TIME...MOT...LOC 1616Z 235DEG 44KT 3265 9093 3239 9086 3218 9097

CME
Local storm report, Mar 10, 10:28 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     FLASH FLOOD      9 SW START              32.39N 91.97W
03/10/2016                   RICHLAND           LA   NEWSPAPER

            FIELDS TOTALLY FLOODED ON LA HIGHWAY 15 NER RICHLAND
            PARISH DETENTION CENTER. ALSO NEIGHBORHOODS FLOODED IN
            THE WESTERN PART OF RICHLAND PARISH.

&&

JCULIN
Special weather statement, Mar 10, 10:38 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CST THU MAR 10 2016

MSZ035-041>043-047-048-101715-
SHARKEY MS-WARREN MS-MADISON MS-HUMPHREYS MS-YAZOO MS-HINDS MS-
1038 AM CST THU MAR 10 2016

...A STRONG THUNDERSTORM WILL AFFECT YAZOO...NORTHEASTERN WARREN...
SOUTHEASTERN SHARKEY...WEST CENTRAL MADISON...NORTHWESTERN HINDS AND
SOUTHEASTERN HUMPHREYS COUNTIES UNTIL 1115 AM CST...

AT 1038 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLLY BLUFF TO NEAR PHOENIX
TO NEAR BOVINA...AND MOVING NORTHEAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HOLLY BLUFF AROUND 1045 AM CST.
  TINSLEY AROUND 1050 AM CST.
  LITTLE YAZOO AND BROWNSVILLE AROUND 1055 AM CST.
  YAZOO CITY AROUND 1100 AM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SATARTIA...BENTONIA
AND LOUISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3305 9039 3285 9028 3244 9036 3233 9065
      3253 9068 3263 9071 3264 9069 3264 9071
      3283 9077 3305 9051
TIME...MOT...LOC 1638Z 228DEG 51KT 3283 9074 3259 9062 3234 9069

CME
Local storm report, Mar 10, 10:48 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1048 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      MONTICELLO              32.60N 91.39W
03/10/2016                   EAST CARROLL       LA   BROADCAST MEDIA

            FLOODING OCCURRING IN HOMES AND NEIGHBORHOODS.

&&

JCULIN
Local storm report, Mar 10, 10:53 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      TALLULAH                32.41N 91.19W
03/10/2016                   MADISON            LA   LAW ENFORCEMENT

            STREET FLOODING OCCURRING ACROSS THE PARISH.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 9:38 PM CSTFlash Flood WarningJANBolivar, Washington4 hr
Mar 9, 10:29 PM CSTSpecial Weather StatementJANWashington46 min
Mar 9, 11:16 PM CSTSpecial Weather StatementJANBolivar44 min
Mar 10, 12:30 AM CSTSpecial Weather StatementJANWashington45 min
Mar 10, 1:30 AM CSTFlash Flood WarningJANBolivar, Issaquena, Sunflower, Washington6 hr
Mar 10, 4:24 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren4 hr
Mar 10, 5:24 AM CSTSpecial Weather StatementJANHinds, Madison, Yazoo51 min
Mar 10, 7:28 AM CSTAreal Flood WarningJANBolivar, Issaquena, Sunflower, Washington3 hr
Mar 10, 9:13 AM CSTFlash Flood WarningJANBolivar, Washington6 hr
Mar 10, 9:36 AM CSTSevere Thunderstorm WarningJANClaiborne, Issaquena, Warren39 min
Mar 10, 9:38 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren4 hr
Mar 10, 9:50 AM CSTSpecial Weather StatementJANClaiborne, Jefferson40 min
Mar 10, 10:06 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln54 min
Mar 10, 10:16 AM CSTSpecial Weather StatementJANWarren29 min
Mar 10, 10:38 AM CSTSpecial Weather StatementJANYazoo37 min
Mar 10, 10:59 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds45 min
Mar 10, 11:13 AM CSTFlash Flood WarningJANSunflower6 hr
Mar 10, 11:17 AM CSTRiver Flood WarningJANCopiah, Simpson15 days
Mar 10, 11:17 AM CSTRiver Flood WarningJANLawrence16 days
Mar 10, 11:17 AM CSTRiver Flood WarningJANMarion17 days
Mar 10, 11:22 AM CSTRiver Flood WarningJANAttala, Holmes8 days
Mar 10, 11:22 AM CSTRiver Flood WarningJANMadison, Yazoo13 days
Mar 10, 11:22 AM CSTRiver Flood WarningJANHinds, Warren16 days
Mar 10, 11:28 AM CSTRiver Flood WarningJANYazoo39 days
Mar 10, 11:28 AM CSTRiver Flood WarningJANSunflower29 days
Mar 10, 11:32 AM CSTSpecial Weather StatementJANLeflore28 min
Mar 10, 11:38 AM CSTRiver Flood WarningJANClaiborne, Jefferson, Warren4 days
Mar 10, 11:38 AM CSTRiver Flood WarningJANAdams, Wilkinson22 days
Mar 10, 11:45 AM CSTSpecial Weather StatementJANAttala30 min
Mar 10, 12:05 PM CSTSpecial Weather StatementJANRankin25 min
Mar 10, 12:11 PM CSTFlash Flood WarningJANHinds, Madison, Rankin7 hr
Mar 10, 12:32 PM CSTSpecial Weather StatementJANChoctaw28 min
Mar 10, 12:53 PM CSTSpecial Weather StatementJANChoctaw, Oktibbeha52 min
Mar 10, 1:03 PM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren6 hr
Mar 10, 1:18 PM CSTSpecial Weather StatementJANClay, Oktibbeha27 min
Mar 10, 1:32 PM CSTFlash Flood WarningJANAdams, Franklin, Jefferson6 hr
Mar 10, 1:36 PM CSTFlash Flood WarningJANClaiborne, Copiah6 hr
Mar 10, 1:43 PM CSTFlash Flood WarningJANClaiborne, Issaquena, Warren6 hr
Mar 10, 1:45 PM CSTSpecial Weather StatementJANLowndes30 min
Mar 10, 1:49 PM CSTFlash Flood WarningJANLincoln6 hr
Mar 10, 2:12 PM CSTSpecial Weather StatementJANLowndes33 min
Mar 10, 2:51 PM CSTSpecial Weather StatementJANJefferson Davis, Simpson24 min
Mar 10, 3:22 PM CSTSpecial Weather StatementJANJefferson Davis, Simpson23 min
Mar 10, 3:31 PM CSTFlash Flood WarningJANCopiah, Jefferson Davis, Lawrence, Simpson5 hr
Mar 10, 3:31 PM CSTFlash Flood WarningJANRankin, Scott4 hr
Mar 10, 3:53 PM CSTSpecial Weather StatementJANSmith37 min
Mar 10, 4:05 PM CSTTornado WarningJANSmith25 min
Mar 10, 4:23 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Smith4 hr
Mar 10, 4:27 PM CSTSpecial Weather StatementJANJasper33 min
Mar 10, 4:58 PM CSTSpecial Weather StatementJANJasper, Newton32 min
Mar 10, 5:19 PM CSTAreal Flood WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Leflore and 2 more6 hr
Mar 10, 5:24 PM CSTFlash Flood WarningJANJasper, Jones10 hr
Mar 10, 5:26 PM CSTFlash Flood Warning EmergencyJANLamar, Marion16 hr
Mar 10, 5:31 PM CSTSpecial Weather StatementJANJasper29 min
Mar 10, 5:49 PM CSTSpecial Weather StatementJANLauderdale26 min
Mar 9, 6:09 PM CSTSpecial Weather StatementJANMorehouse36 min
Mar 9, 6:15 PM CSTFlash Flood WarningJANMorehouse6 hr
Mar 9, 9:17 PM CSTSpecial Weather StatementJANMorehouse, West Carroll28 min
Mar 9, 9:32 PM CSTFlash Flood WarningJANRichland, West Carroll3 hr
Mar 9, 9:46 PM CSTSpecial Weather StatementJANWest Carroll29 min
Mar 10, 12:15 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll9 hr
Mar 10, 12:19 AM CSTFlash Flood WarningJANEast Carroll3 hr
Mar 10, 12:30 AM CSTRiver Flood WarningJANRichland28 days
Mar 10, 12:30 AM CSTRiver Flood WarningJANFranklin66 days
Mar 10, 3:15 AM CSTFlash Flood WarningJANEast Carroll, Madison5 hr
Mar 10, 7:46 AM CSTAreal Flood WarningJANEast Carroll, Madison3 hr
Mar 10, 8:44 AM CSTFlash Flood Warning EmergencyJANMorehouse, Richland, West Carroll3 hr
Mar 10, 8:54 AM CSTFlash Flood WarningJANFranklin4 hr
Mar 10, 9:27 AM CSTSpecial Weather StatementJANMadison, Tensas, West Carroll48 min
Mar 10, 11:40 AM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll21 hr
Mar 10, 12:43 PM CSTFlash Flood WarningJANFranklin6 hr
Mar 10, 1:15 PM CSTFlash Flood WarningJANCatahoula, Concordia6 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANMadison32 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANCatahoula, Concordia, Tensas47 hr
Mar 10, 1:16 PM CSTRiver Flood WarningJANFranklin4 days
Mar 10, 1:30 PM CSTRiver Flood WarningJANCatahoula, Concordia29 days
Mar 10, 1:32 PM CSTRiver Flood WarningJANAvoyelles, Catahoula, Concordia19 days
Mar 9, 6:37 PM CSTSpecial Weather StatementJANChicot23 min
Mar 9, 7:31 PM CSTFlash Flood WarningJANAshley, Chicot6 hr
Mar 10, 1:26 AM CSTFlash Flood Warning EmergencyJANChicot11 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.